Georgia, 2010Damaging Wind in Georgia, July 28, 2010
July 28, 2010 · NWS JAX · 1 event in 1 county or zone
A large ridge was centered west of the local area over the northern Gulf of Mexico. 25 inches off of the 12Z JAX sounding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large ridge was centered west of the local area over the northern Gulf of Mexico. Precipitable water was 2.25 inches off of the 12Z JAX sounding. Storm initiated along the sea breezes and outflow boundaries during the afternoon when instability was very high with surface based CAPES of 3000-5000 J/kg. Scattered severe storms developed during the late afternoon and evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 28, 1:54 PM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 28, 1:54 PM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
254 PM EDT WED JUL 28 2010
...HEAT INDICES TO PEAK OUT AROUND 110 DEGREES THURSDAY AND FRIDAY
AND HEAT ADVISORIES MAY NEED TO BE POSTED...
.SYNOPSIS...LARGE RIDGE OF HIGH PRESSURE REMAINS WEST OF THE
FORECAST AREA AND SCTD TO NUMEROUS SHOWERS/TSTMS HAVE BROKEN OUT IN
MOIST AIRMASS (PWATS OVER 2 INCHES) ON THE EASTERN SIDE OF THE RIDGE
ACRS THE FORECAST AREA. NORTHERLY STEERING FLOW WILL ALLOW FOR SLOW
DRIFT TO THUNDERSTORM ACTIVITY THROUGH SUNSET WITH ISOLD STRONG
TSTMS WITH GUSTY WINDS/EXCESSIVE LIGHTNING. THE EARLY START TO
CONVECTION HAS HELD MOST OF THE HEAT INDICES TO AROUND 105 DEGREES
EXCEPT FOR THE SUSPECT LOCATIONS WHERE A FEW 110 READINGS HAVE BEEN
REPORTED.
.SHORT TERM...TONIGHT THROUGH FRIDAY...
TONIGHT...WITH EARLY START TO CONVECTION...EXPECT ACTIVITY TO BECOME
ISOLATED AFTER 00Z (SUNSET) THIS EVENING WITH ACTIVITY ENDING BY
AROUND MIDNIGHT. MUGGY OVERNIGHT LOWS IN THE MID/UPPER 70S.
THURSDAY AND FRIDAY...MAIN STORY WILL BE THE HEAT AS RIDGE OF HIGH
PRESSURE LIFTS TO THE NORTHWEST OVER THE LOWER MS VALLEY AND PUSHES
850MB TEMPS OVER 20C INTO THE FORECAST AREA...THIS WILL PROVIDE THE
FOCUS FOR 95 TO 100 DEGREE MAX TEMPS TO COMBINE WITH DEWPOINTS IN
THE MID/UPPER 70S WHICH SHOULD PUSH WIDESPREAD HEAT INDICES TO TOP
OUT AROUND 110 DEGREES. THIS WILL LIKELY BE ENOUGH FOR THE NEXT
SHIFT TO POST A HEAT ADVISORY...BUT AM HESITANT WITH THIS PACKAGE TO
TRY TO DELINEATE PARTICULAR AREA...BUT WOULD EXPECT ALL OF SERN GA
AND AT THE LEAST COASTAL NERN FL...BUT COULD APPROACH 110 HEAT INDEX
ACRS ALL OF THE FORECAST AREA.
PWATS WILL COME DOWN JUST SLIGHTLY TO AROUND 2 INCHES AND WILL
PROVIDE FOCUS FOR SCTD TSTM ACTIVITY OVER INLD SECTIONS EACH DAY.
.LONG TERM...SATURDAY THROUGH WEDNESDAY...
SAT/SUN...MID LEVEL SHORTWAVE TROF WILL PUSH OUT OF THE TN VALLEY
AND THROUGH THE SERN U.S. AND JUST CLIP THE FORECAST AREA TO THE
NORTH AS THE RIDGE AXIS OVER THE FORECAST AREA WEAKENS AND THIS
SHOULD BE ENOUGH TO KICK OFF DAILY SCTD TSTMS...POSSIBLY NUMEROUS
WHICH WOULD HOLD TEMPS DOWN INTO THE MID 90S AND HEAT INDICES BACK
AROUND 105 DEGREES...JUST BELOW ADVISORY CRITERIA.
MON/TUE/WED...MID LEVEL RIDGE RE-BUILDS BACK TOWARD THE SERN U.S.
FROM THE CENTRAL U.S. IN THE WAKE OF THE TROF PASSAGE. THIS WILL
SHIFT POPS BACK DOWNWARDS INTO THE 30-40% RANGE AND AIRMASS BEHIND
THE TROF PASSAGE WILL KEEP MAX TEMPS ABOVE NORMAL IN THE MID 90S
WITH HEAT INDICES AROUND 105 DEGREES...BUT PROBABLY JUST SHORT OF
ADVISORY CRITERIA.
&&
.AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS MAY CREATE MVFR
CONDITIONS WITH REDUCED CIGS AND VSBY AT ALL TERMINALS EXCEPT SSI
THROUGHOUT THIS AFTERNOON UNTIL 23Z. TEMPO GROUPS ARE INCLUDED FOR
THESE SITES WITH A SLIGHT CHANGE FROM THE 12Z PACKAGE OF MOVING THE
POSSIBILITY OF MVFR EARLIER ONE OR TWO HOURS AND EXTENDING THE TEMPO
AT GNV ONE MORE HOUR. WINDS MAY GUST UP TO 25 MPH DURING
THUNDERSTORM ACTIVITY. TONIGHT THROUGH TOMORROW MORNING...VFR
CONDITIONS ARE PREVAILING OVER ALL TERMINALS UNTIL 8Z WHEN MVFR IS
POSSIBLE AT GNV AND VQQ IN BR AND LOW CIGS.
&&
.MARINE...LIGHT WINDS AND SEAS OVER THE WATERS TODAY. A SOUTHWEST
FLOW WILL DOMINATE OVER THE NEXT SEVERAL DAYS WITH SURFACE RIDGE TO
THE SOUTH AND TROUGH TO THE NORTH. WINDS WILL BE UP TO 15 KNOTS AND
SEAS UP TO 3 FEET.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 98 75 99 / 20 30 20 40
SSI 79 95 80 95 / 10 20 20 40
JAX 75 97 76 97 / 10 30 30 40
SGJ 76 95 77 94 / 10 30 20 40
GNV 73 97 75 96 / 30 40 20 40
OCF 73 96 75 95 / 30 40 20 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
HESS/ZIBURA/PRESNALL/GUILLET
Hazardous weather outlook, Jul 28, 3:59 AM EST, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
459 AM EDT WED JUL 28 2010
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-291000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
459 AM EDT WED JUL 28 2010
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...HEAT INDICES 104 TO 109 DEGREES THIS AFTERNOON...
...SCATTERED THUNDERSTORMS IN THE AFTERNOON AND EVENING...
HIGHS IN THE MID TO UPPER 90S THIS AFTERNOON WILL PUSH HEAT INDICES
INTO DANGEROUS LEVELS OF AROUND 104 TO 109 DEGREES. USE EXTRA
CAUTION WHILE OUTSIDE TODAY.
THERE IS A BETTER CHANCE OF SCATTERED THUNDERSTORMS IN THE AFTERNOON
AND EVENING WITH MOST OF THE ACTIVITY ACROSS THE INLAND AREAS.
THE MAIN CONCERNS WITH ISOLATED STRONGER STORMS WILL BE EXCESSIVE
LIGHTNING AND STRONG DOWNBURST WINDS ALONG WITH VERY HEAVY
RAINFALL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
ABOVE NORMAL HIGH TEMPERATURES IN THE MID TO UPPER 90S THROUGH THE
UPCOMING WEEKEND WILL CONTINUE TO PUSH HEAT INDICES TO AROUND 105
TO POSSIBLY NEAR 110 EACH AFTERNOON.
SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY MAINLY DURING THE
AFTERNOON AND EVENING. THE STRONGER STORMS WILL BE CAPABLE OF
FREQUENT LIGHTNING AND GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jul 28, 2:34 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
334 PM EDT WED JUL 28 2010
FLZ024-025-282000-
DUVAL-NASSAU-
334 PM EDT WED JUL 28 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
NASSAU AND WESTERN DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 400 PM EDT...
AT 334 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF BRYCEVILLE...OR 12
MILES SOUTHWEST OF CALLAHAN...MOVING SOUTHEAST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BRYCEVILLE AND BALDWIN
THROUGH 400 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3024 8199 3035 8206 3038 8204 3041 8205
3051 8202 3055 8195 3035 8181
TIME...MOT...LOC 1934Z 319DEG 5KT 3042 8197
TRABERTSpecial weather statement, Jul 28, 2:46 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
346 PM EDT WED JUL 28 2010
FLZ036-282030-
ALACHUA-
346 PM EDT WED JUL 28 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL ALACHUA
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 430 PM
EDT...
AT 346 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER GAINESVILLE...MOVING SOUTH AT 5
MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
GAINESVILLE THROUGH 430 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2958 8220 2957 8248 2969 8241 2971 8231
TIME...MOT...LOC 1946Z 347DEG 5KT 2966 8234
WOLF
Special weather statement, Jul 28, 2:49 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
349 PM EDT WED JUL 28 2010
FLZ023-282030-
BAKER-
349 PM EDT WED JUL 28 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN BAKER
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 430 PM
EDT...
AT 348 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER WESTERN BAKER COUNTY...OR 19 MILES
SOUTH OF FARGO...MOVING SOUTH AT 5 MPH. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3050 8244 3039 8232 3033 8246 3040 8246
3048 8246
TIME...MOT...LOC 1948Z 342DEG 5KT 3042 8246
WOLFSpecial weather statement, Jul 28, 3:00 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
400 PM EDT WED JUL 28 2010
GAZ150-164-282045-
CHARLTON-WARE-
400 PM EDT WED JUL 28 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
CHARLTON AND CENTRAL WARE COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 445 PM EDT...
AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 14 MILES NORTH OF STEVEN FOSTER STATE PARK...
MOVING SOUTH AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND STEVEN FOSTER STATE PARK THROUGH 445 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3109 8246 3109 8221 3108 8220 3081 8216
3081 8243 3082 8244 3082 8247
TIME...MOT...LOC 2000Z 000DEG 7KT 3101 8233
PRESNALLSpecial weather statement, Jul 28, 3:05 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
405 PM EDT WED JUL 28 2010
FLZ022-282100-
COLUMBIA-
405 PM EDT WED JUL 28 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
COLUMBIA COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
500 PM EDT...
AT 405 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS FROM NEAR WINFIELD TO LAKE CITY TO LILU...MOVING SOUTH
AT 5 TO 10 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND
WINFIELD...FIVE POINTS...LAKE CITY...WATERTOWN AND LULU THROUGH 500
PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3012 8245 3007 8255 3005 8267 3027 8274
3032 8259
TIME...MOT...LOC 2005Z 353DEG 7KT 3022 8268
WOLFSpecial weather statement, Jul 28, 3:05 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
405 PM EDT WED JUL 28 2010
GAZ150>152-282045-
BRANTLEY-PIERCE-WARE-
405 PM EDT WED JUL 28 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EXTREME WESTERN
BRANTLEY...CENTRAL WARE AND SOUTHWESTERN PIERCE COUNTIES FOR STRONG
WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 445 PM EDT...
AT 406 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER WAYCROSS...MOVING SOUTH AT 10 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WAYCROSS...
WARESBORO...SUNNYSIDE...DEENWOOD...BLACKSHEAR AND NEEDHAM THROUGH 445
PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3132 8221 3109 8219 3109 8249 3131 8250
TIME...MOT...LOC 2006Z 353DEG 7KT 3121 8235
PRESNALL
Thunderstorm Wind, Atkinson
- When
- July 28, 3:10 PM EST
- Where
- Atkinson County, 3.03 mi ENE of Pearson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.310, -82.820
Many trees were blown down along Old Axson Road, and yard debris was blown across Highway 441 north of Pearson.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Illinois, July 28, 20101 death · 1 event
- Rip Current in Texas, July 28, 20101 death · 1 event
- Hail and Damaging Winds in Florida, July 28, 2010$933,000 · 1 in hail · 6 events
- Flash Flooding and Damaging Winds in Illinois, July 28 to 29, 2010$704,000 · 52 kt wind · 6 events
- Flash Flooding and Heavy Rain in Washington, July 28, 2010$525,000 · 3 events
- Flooding in Iowa, July 28 to 31, 2010$500,000 · 2 events
- Wildfire in Idaho, July 28, 2010$500,000 · 1 event
- Damaging Winds in New York, July 28, 2010$195,000 · 65 kt wind · 14 events
- Damaging Winds in Pennsylvania, July 28, 2010$242,000 · 53 kt wind · 7 events
- Hail and Damaging Winds in Ohio, July 28, 2010$51,000 · 1 in hail · 16 events
- Damaging Winds in Michigan, July 28, 2010$50,000 · 63 kt wind · 15 events
- Flash Flooding in New Mexico, July 28, 2010$52,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 237900.